Alert archive / Colorado / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 231, NWS Pueblo, CO

July 21, 2024Conejos County, Costilla County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jul 21, 2024, 3:23 PM MDT for Conejos County, Costilla County, Colorado. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 21, 2024, 3:23 PM MDT (21:23 UTC)
Expired
Jul 21, 2024, 4:15 PM MDT
In force
52 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Conejos County, CO, Costilla County, CO

The radar

The Pueblo radar (KPUX), 189 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.4 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2024-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 137 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2024-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
137 J/kg
Mixed-layer CIN
-92 J/kg
Mixed-layer LCL
1118 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
-16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

420 
WUUS55 KPUB 212123
SVRPUB
COC021-023-212215-
/O.NEW.KPUB.SV.W.0231.240721T2123Z-240721T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
323 PM MDT Sun Jul 21 2024

The National Weather Service in Pueblo has issued a

* Severe Thunderstorm Warning for...
  Costilla County in south central Colorado...
  Southeastern Conejos County in south central Colorado...

* Until 415 PM MDT.

* At 322 PM MDT, a severe thunderstorm was located near San Acacio,
  or 18 miles southeast of San Luis Valley Airport, moving south at
  35 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated. Wind damage to a roof and semi was 
           reported from a trained spotter near Blanca around 303 PM.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  San Luis, Mesita, San Acacio, San Pablo, Sanchez Reservoir, Jaroso,
  Chama, and Garcia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3700 10581 3736 10573 3736 10521 3700 10516
TIME...MOT...LOC 2122Z 341DEG 32KT 3727 10561 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...OBSERVED
MAX WIND GUST...60 MPH

$$

KT
3 follow-up statements
069 
WWUS55 KPUB 212138
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
338 PM MDT Sun Jul 21 2024

COC021-023-212215-
/O.CON.KPUB.SV.W.0231.000000T0000Z-240721T2215Z/
Costilla CO-Conejos CO-
338 PM MDT Sun Jul 21 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM MDT
FOR SOUTHERN COSTILLA AND SOUTHEASTERN CONEJOS COUNTIES...

At 338 PM MDT, a severe thunderstorm was located near San Acacio, or
25 miles southeast of San Luis Valley Airport, moving southeast at 25
mph.

HAZARD...60 mph wind gusts and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
San Luis, Mesita, San Acacio, San Pablo, Sanchez Reservoir, Jaroso,
Chama, and Garcia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3700 10577 3730 10570 3731 10520 3700 10516
TIME...MOT...LOC 2138Z 333DEG 22KT 3719 10553 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

KT
862 
WWUS55 KPUB 212158
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
358 PM MDT Sun Jul 21 2024

COC021-212207-
/O.CAN.KPUB.SV.W.0231.000000T0000Z-240721T2215Z/
Conejos CO-
358 PM MDT Sun Jul 21 2024

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CONEJOS COUNTY IS
CANCELLED...

The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

&&

LAT...LON 3700 10570 3723 10562 3724 10519 3700 10516
TIME...MOT...LOC 2157Z 334DEG 19KT 3712 10548 

$$

COC023-212215-
/O.CON.KPUB.SV.W.0231.000000T0000Z-240721T2215Z/
Costilla CO-
358 PM MDT Sun Jul 21 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM MDT
FOR SOUTHERN COSTILLA COUNTY...

At 357 PM MDT, a severe thunderstorm was located near Sanchez
Reservoir, or 28 miles north of Questa, moving southeast at 20 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
San Luis, Mesita, San Acacio, San Pablo, Sanchez Reservoir, Jaroso,
Chama, and Garcia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3700 10570 3723 10562 3724 10519 3700 10516
TIME...MOT...LOC 2157Z 334DEG 19KT 3712 10548 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

KT
297 
WWUS55 KPUB 212209
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
409 PM MDT Sun Jul 21 2024

COC023-212219-
/O.EXP.KPUB.SV.W.0231.000000T0000Z-240721T2215Z/
Costilla CO-
409 PM MDT Sun Jul 21 2024

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN COSTILLA COUNTY WILL
EXPIRE AT 415 PM MDT...

The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However, heavy
rain is still possible with this thunderstorm.

&&

LAT...LON 3700 10570 3723 10562 3724 10519 3700 10516
TIME...MOT...LOC 2209Z 341DEG 32KT 3706 10545 

$$

KT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 2:41 PM MDT, 42 minutes earlier. Its key messages:

  • Potential for stronger storms across the southeast mtns and plains through the early evening.
  • A bit warmer and drier tomorrow, with the trend continuing into the end of week.
  • Potential upturn in thunderstorm chances (mainly higher terrain) possible next weekend as flow aloft becomes more swly, bringing mid- level moisture plume back into Colorado.
Area forecast discussion, Jul 21, 2:41 PM MDT, 42 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
241 PM MDT Sun Jul 21 2024

.KEY MESSAGES...

- Potential for stronger storms across the southeast mtns and
  plains through the early evening.

- A bit warmer and drier tomorrow, with the trend continuing
  into the end of  week.

- Potential upturn in thunderstorm chances (mainly higher
  terrain) possible next weekend as flow aloft becomes more
  swly, bringing mid- level moisture plume back into Colorado.

&&

.SHORT TERM /THROUGH TONIGHT/...
Issued at 238 PM MDT Sun Jul 21 2024

Current water vapor imagery continues to indicate an embedded
short wave translating through the west to northwest flow across
the state, with regional radars indicating widespread shower
and thunderstorm activity across south central and southeast CO
at this time. Water vapor and GOES Blended Total Precipitable
Water data indicates PWATS running around 100 to 125 percent of
normal across the region, with some drying noted across the Northern
Great Basin and Intermountain West at this time. The early start of
convection this morning has limited instability, especially across
the Pikes Peak region and into Pueblo County, with latest SPC Meso-
analysis indicating MLCAPEs of up to 500 j/kg over and near the
higher terrain and 500-1000 j/kg across the I-25 Corridor through
the far southeast Plains. Effective shear is in the 20-30kt range
across the eastern Mountains into southeast plains, and looks to
increase to around 35 kts through the late afternoon.

For the rest of the afternoon and tonight, the shortwave continues to
push south and east across the region through tonight, with uvv leading
to showers and storms continuing to develop and slide south and east
across the mountains and plains through the afternoon, with convection
diminishing from northwest to southeast through the evening hours.
With the ample moisture in place, locally heavy rainfall remains
possible with all storms, with the potential for strong to marginally
severe storms remaining across portions of southeast mountains and
southern I-25 Corridor, where the best shear is expected to be in
place. With that said, have kept the current Flash Flood Watch in
tact across the southeast mountains and I-25 Corridor, however, would
expect at least northern portions the watch may be cancelled early.

Drier air works into the area within the more northerly flow aloft
across Rockies behind tonight's passing wave. This will lead to
lesser coverage of afternoon showers and storms, with the best coverage
over the higher terrain. Slight warming aloft will lead to warmer
temperatures tomorrow, though still below seasonal levels in the mid
70s to mid 80s across the Plains, and mainly in the 60s and 70s
across the higher terrain.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
Issued at 238 PM MDT Sun Jul 21 2024

Upper level ridge slowly amplifies over the western U.S. early next
week, allowing northerly flow to persist across Colorado. Pattern
should lead to a general downturn in convection in the Tue-Thu
timeframe, as drier air works into the area from the north. Still a
low threat of afternoon/evening convection over the higher terrain
each day with recycled moisture, though several deterministic models
suggest potential for little/no precip by Thu as air mass continues
to dry out. NBM pops have slowly trended downward as a result,
though suspect they are still overdone by Wed/Thu given flow
pattern, and lowered pops somewhat over the mountains both days.
Temps will begin to rise with loss of moisture, and daytime maxes
will climb back to near/slightly above average levels by mid-week.
While not explicitly mentioned in the forecast, could see some
periods of haze and smoke Tue/Wed as smoke from western U.S.
wildfires rotates around the ridge, thought day-to-day timing of
influx of any lower visibility is difficult to time at this point.

From Friday into the weekend, upper wave moving eastward through
southern Canada will flatten the western U.S. ridge somewhat, with
flow across Colorado gradually becoming more swly with time. This
should bring back increased moisture and greater coverage of
convection to the mountains over the weekend, while plains storm
coverage will remain sparse at best given weak steering flow and
lack of moisture. Max temps don't change much, with slightly above
average readings continuing.

&&

.AVIATION /18Z TAFS THROUGH 18Z MONDAY/...
Issued at 1218 PM MDT Sun Jul 21 2024

Early morning convection has limited instability across
the Front Range, with latest higher res model data indicating
the best coverage of stronger storms across the southeast
mountains and out across the southern I-25 Corridor. However,
with that said, still can't rule out brief MVFR conditons at
COS, PUB and ALS through the afternoon, with the potential for
heavy rain showers at the terminals. VFR cigs with decreasing
clouds through the overnight hours expected through the rest of
the taf period.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Flood Watch until 10 PM MDT this evening for COZ074-075-079-
080-083>088.

&&

SHORT TERM...MW
LONG TERM...PETERSEN
AVIATION...MW
Hazardous weather outlook, Jul 21, 11:25 AM MDT, 3 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1125 AM MDT Sun Jul 21 2024

COZ058>089-093>099-221730-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1125 AM MDT Sun Jul 21 2024

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Today and Tonight

Scattered to numerous showers and thunderstorms over the higher
terrain will move southeast across the immediate adjacent plains
and the I-25 Corridor through the late afternoon, with a few
storms continuing to move across the far southeast Plains through
the early evening. With ample moisture in place, the main storm
risks will be heavy rainfall, gusty outflow winds to 45 mph, small
hail and lightning. A few stronger storms across the southeast
mountains and into the southern I-25 Corridor could produce strong
winds to near 60 mph and hail to near one inch in diameter.

With saturated soils from previous heavy rainfall, a flash flood
watch is in effect until 10 PM for the Interstate 25 Corridor,
the Wet Mountains and the southern Sangre de Cristo Mountains.
Area burn scars and urban areas will be most susceptible, however
anywhere that receives heavy rain could see flash flooding today.
Remember, if you encounter flooded roadways, turn around, don't
drown!

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Daily isolated to scattered afternoon rain showers and thunderstorms
are expected for Monday through Saturday. The greatest coverage will
be along and around the mountains. Expected hazards with any more
organized storms will be gusty winds, small hail, heavy rain, and
lightning.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will
be likely over portions of the region.

23/23

In the hours before

Special weather statement, Jul 21, 12:25 PM MDT, 2 hours 58 minutes before
Special Weather Statement
National Weather Service Pueblo CO
1225 PM MDT Sun Jul 21 2024

COZ072-076-077-211900-
Western/Central Fremont County Below 8500 Ft CO-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft CO-
Northwestern Fremont County  Above 8500Ft CO-
1225 PM MDT Sun Jul 21 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN FREMONT COUNTY
THROUGH 100 PM MDT...

At 1223 PM MDT, Doppler radar was tracking a strong thunderstorm over
Waugh Mountain, or 47 miles west of Colorado Springs, moving south at
15 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail and heavy
         rainfall.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible. High water and enhanced flows will be possible in
         low lying areas, creeks and streams.

Locations impacted include...
Texas Creek, Waugh Mountain, and Howard.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3869 10552 3839 10548 3838 10586 3869 10584
      3870 10570
TIME...MOT...LOC 1823Z 359DEG 15KT 3860 10565

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

KT
Special weather statement, Jul 21, 12:50 PM MDT, 2 hours 33 minutes before
Special Weather Statement
National Weather Service Pueblo CO
1250 PM MDT Sun Jul 21 2024

COZ093-095-097-211930-
Las Animas Vicinity/Bent County CO-Western Kiowa County CO-
La Junta Vicinity/Otero County CO-
1250 PM MDT Sun Jul 21 2024

...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL OTERO...SOUTHERN
KIOWA AND NORTHWESTERN BENT COUNTIES THROUGH 130 PM MDT...

At 1247 PM MDT, Doppler radar was tracking a strong thunderstorm near
Blue Lake, or 21 miles northeast of North La Junta, moving south at
10 mph.

HAZARD...Wind gusts up to 40 mph and locally heavy rainfall.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. High water and enhanced flows will be
         possible in low lying areas, ditches, creeks and streams.
         Ponding of water will be possible on roadways during the
         heavier rainfall.

Locations impacted include...
Las Animas, Blue Lake, John Martin Reservoir, and Fort Lyon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3829 10339 3829 10316 3804 10310 3804 10345
TIME...MOT...LOC 1847Z 005DEG 8KT 3822 10329

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

KT
Special weather statement, Jul 21, 2:12 PM MDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Pueblo CO
212 PM MDT Sun Jul 21 2024

COZ089-093-095-097-212100-
Las Animas Vicinity/Bent County CO-Crowley County CO-
Western Kiowa County CO-La Junta Vicinity/Otero County CO-
212 PM MDT Sun Jul 21 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN OTERO...
SOUTHWESTERN KIOWA...NORTHEASTERN CROWLEY AND NORTHWESTERN BENT
COUNTIES THROUGH 300 PM MDT...

At 210 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Wild Horse Point, or 32 miles north of La Junta,
moving south at 25 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail and torrential
         rainfall.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible. High water and enhanced flows will be possible in
         low lying areas, ditches, creeks and streams. Ponding of
         water will be possible on roadways during the heavier
         rainfall.

Locations impacted include...
Open country of eastern Crowley and western Kiowa counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3826 10327 3826 10370 3852 10371 3852 10351
      3853 10350 3852 10343
TIME...MOT...LOC 2010Z 338DEG 20KT 3845 10354

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

KT
Special weather statement, Jul 21, 2:22 PM MDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Pueblo CO
222 PM MDT Sun Jul 21 2024

COZ071-072-074-075-087-212100-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Southern San Luis Valley CO-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft CO-
Southern Sangre De Cristo Mountains Above 11000 Ft CO-
222 PM MDT Sun Jul 21 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN HUERFANO AND
NORTHEASTERN COSTILLA COUNTIES THROUGH 300 PM MDT...

At 221 PM MDT, Doppler radar was tracking a strong thunderstorm near
La Veta Pass, or 33 miles east of Alamosa, moving southeast at 30
mph.

HAZARD...Wind gusts up to 50 mph and half inch hail and locally
         heavy rainfall.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible. High water and enhanced flows will be possible in
         low lying areas, ditches, creeks and streams especially on
         the western side of the Spring Burn Scar. Ponding of water
         will be possible on roadways during the heavier rainfall.

Locations impacted include...
Spring Burn Scar south of Highway 160 in Costilla county.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3759 10537 3765 10524 3745 10502 3734 10528
TIME...MOT...LOC 2021Z 334DEG 24KT 3756 10526

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

KT
Special weather statement, Jul 21, 2:32 PM MDT, 51 minutes before
Special Weather Statement
National Weather Service Pueblo CO
232 PM MDT Sun Jul 21 2024

COZ099-212100-
Springfield Vicinity/Baca County CO-
232 PM MDT Sun Jul 21 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN BACA COUNTY THROUGH
300 PM MDT...

At 232 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles southwest of Two Buttes Reservoir, or 12 miles northwest of
Springfield, moving southeast at 10 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This storm will remain over mainly rural areas of northwestern Baca
County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3758 10288 3763 10266 3746 10250 3735 10281
TIME...MOT...LOC 2032Z 335DEG 7KT 3755 10274

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

EP
Special weather statement, Jul 21, 3:03 PM MDT, 20 minutes before
Special Weather Statement
National Weather Service Pueblo CO
303 PM MDT Sun Jul 21 2024

COZ070-071-074-212145-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Southern San Luis Valley CO-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Ft CO-
303 PM MDT Sun Jul 21 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN ALAMOSA AND
SOUTHWESTERN COSTILLA COUNTIES THROUGH 345 PM MDT...

At 302 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Blanca, or 12 miles east of San Luis Valley Airport,
moving southeast at 35 mph.

HAZARD...Wind gusts up to 40 mph, half inch hail and torrential
         rainfall.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible. High water and enhanced flows will be possible in
         low lying areas, ditches, creeks and streams. Ponding of
         water will be possible on roadways during the heavier
         rainfall.

Locations impacted include...
San Luis, Blanca, San Acacio, and Chama.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3747 10578 3755 10558 3721 10525 3708 10565
TIME...MOT...LOC 2102Z 331DEG 31KT 3745 10564

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

KT

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 7:59 PM MDTSpecial Weather StatementPUBFremont31 min
Jul 20, 8:15 PM MDTSpecial Weather StatementPUBCrowley30 min
Jul 20, 8:28 PM MDTSpecial Weather StatementPUBEl Paso32 min
Jul 20, 9:00 PM MDTSpecial Weather StatementPUBEl Paso30 min
Jul 20, 9:30 PM MDTSpecial Weather StatementPUBEl Paso30 min
Jul 20, 10:06 PM MDTSpecial Weather StatementPUBOtero24 min
Jul 20, 10:44 PM MDTSpecial Weather StatementPUBEl Paso46 min
Jul 20, 11:07 PM MDTSpecial Weather StatementPUBPueblo38 min
Jul 20, 11:35 PM MDTFlash Flood WarningPUBEl Paso114 min
Jul 21, 12:34 AM MDTFlash Flood Warning Considerable damage threatPUBCuster, Pueblo3 hr
Jul 21, 2:35 AM MDTFlood WatchPUBCostilla, Custer, El Paso, Fremont, Huerfano, Las Animas and 2 more18 hr
Jul 21, 12:25 PM MDTSpecial Weather StatementPUBFremont35 min
Jul 21, 12:50 PM MDTSpecial Weather StatementPUBBent40 min
Jul 21, 2:12 PM MDTSpecial Weather StatementPUBCrowley48 min
Jul 21, 2:22 PM MDTSpecial Weather StatementPUBHuerfano38 min
Jul 21, 2:32 PM MDTSpecial Weather StatementPUBBaca28 min
Jul 21, 3:03 PM MDTSpecial Weather StatementPUBCostilla42 min
Jul 21, 3:33 PM MDTSpecial Weather StatementPUB27 min
Jul 21, 3:49 PM MDTSpecial Weather StatementPUBBent41 min
Jul 21, 3:56 PM MDTSpecial Weather StatementPUBEl Paso49 min
Jul 21, 4:15 PM MDTSpecial Weather StatementPUBEl Paso45 min
Jul 21, 4:32 PM MDTFlash Flood WarningPUBEl Paso59 min
Jul 21, 4:47 PM MDTSpecial Weather StatementPUBPueblo43 min
Jul 21, 5:36 PM MDTSpecial Weather StatementPUBPueblo39 min
Jul 21, 5:43 PM MDTSpecial Weather StatementPUBPueblo47 min
Jul 21, 5:53 PM MDTFlash Flood Warning Considerable damage threatPUBCuster, Pueblo3 hr

Nearby

Severe Thunderstorm Warnings in Colorado, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.